Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 178, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 21, 2008, 2:16 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 29 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 2:16 PM EDT (18:16 UTC)
- Expired
- Jun 21, 2008, 2:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:40 PM EDT | HAIL 0.75 | 3 S Thunderbolt, GA | |
| Jun 21, 2:44 PM EDT | HAIL 0.75 | Burnside, GA | |
| Jun 21, 2:45 PM EDT | TSTM WND GST 60 | Burnside, GA | |
| Jun 21, 2:50 PM EDT | TSTM WND DMG | Burnside, GA | PUBLIC REPORTED 75 POUND BANANA TREES PLACED IN POTS BLOWN OVER BY WIND. |
| Jun 21, 2:50 PM EDT | HAIL 0.75 | Burnside, GA | |
| Jun 21, 2:51 PM EDT | HAIL 1 | Burnside, GA | FIRE DEPARTMENT ON SHIPYARD ROAD REPORTED NICKEL TO QUARTER SIZE HAIL. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 211816
SVRCHS
GAC051-SCC013-053-211845-
/O.NEW.KCHS.SV.W.0178.080621T1816Z-080621T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
216 PM EDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 245 PM EDT
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BLUFFTON TO SKIDAWAY ISLAND...
OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF HILTON HEAD ISLAND
TO 7 MILES SOUTH OF SAVANNAH...MOVING EAST AT 23 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ISLE OF HOPE...RIVERSIDE...
WILMINGTON ISLAND...
HILTON HEAD ISLAND...
FOLLY FIELD...HILTON HEAD AIRPORT...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3191 8117 3228 8097 3227 8070 3224 8066
3227 8065 3227 8061 3213 8074 3206 8089
3204 8088 3202 8083 3198 8083 3195 8087
3193 8097 3193 8093 3191 8092 3185 8098
TIME...MOT...LOC 1816Z 257DEG 20KT 3216 8084 3195 8106
$$
331 follow-up statement
000
WWUS52 KCHS 211832
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT SAT JUN 21 2008
GAC051-SCC013-053-211845-
/O.CON.KCHS.SV.W.0178.000000T0000Z-080621T1845Z/
BEAUFORT SC-CHATHAM GA-JASPER SC-
231 PM EDT SAT JUN 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTH CENTRAL JASPER...EAST CENTRAL CHATHAM AND SOUTHWESTERN
BEAUFORT COUNTIES...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A DEVELOPING CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DOWNTOWN
SAVANNAH SOUTH TO JUST WEST OF SKIDAWAY ISLAND...MOVING EAST AT 18
MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3191 8117 3228 8097 3227 8070 3224 8066
3227 8065 3227 8061 3213 8074 3206 8089
3202 8083 3199 8083 3195 8087 3193 8097
3193 8093 3191 8092 3185 8099
TIME...MOT...LOC 1831Z 257DEG 15KT 3205 8102 3192 8109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:27 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 21, 1:27 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 127 PM EDT SAT JUN 21 2008 .SYNOPSIS... A WEAK AREA OF LOW PRESSURE WILL REMAIN OVER EASTERN SOUTH CAROLINA AND GEORGIA THROUGH THE WEEKEND. A WEAKENING COLD FRONT WILL BEGIN TO APPROACH FROM THE WEST TODAY AND WILL STALL NEAR OR JUST WEST OF THE AREA THROUGH MONDAY BEFORE GRADUALLY DISSIPATING TUESDAY. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA FOR MID TO LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED AGAIN TODAY AS AN UPSTREAM SHORTWAVE TROUGH PUSHES INTO AN ENVIRONMENT FEATURING SBCAPES IN THE 1500-3000 J/KG RANGE AND 0-6 KM BULK SHEAR 30-35 KT. AS WAS THE CASE THURSDAY AND FRIDAY AFTERNOON/EVENING...THUNDERSTORMS WILL DEVELOP ALONG THE SEA BREEZE BOUNDARY/RESIDUAL OUTFLOW BOUNDARIES AND WILL PUSH BACK TOWARD THE EAST...INTO AN ONSHORE FLOW...ENHANCING STORM RELATIVE INFLOW AND SUPPORTING SUPERCELLS. THUS...LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE ALL POSSIBLE AGAIN TODAY. WOULD NOT BE SURPRISED TO SEE A SEVERE WATCH BOX ISSUED BY THE STORM PREDICTION CENTER AT SOME POINT FOR THIS AFTN/EVE. THE SHORTWAVE SHOULD SUPPORT AT LEAST NUMEROUS THUNDERSTORMS ACROSS OUR SC COUNTIES...ALTHOUGH WE ARE STILL NOT SURE HOW MUCH ACTIVITY WILL MAKE IT INTO OUR GA COUNTIES. AS WAS THE CASE FRIDAY AFTERNOON/EVENING...ANOTHER STRONG DEWPOINT BOUNDARY IS EXPECTED IN THE VICINITY OF THE SURFACE LOW ACROSS INLAND SE GA. HOWEVER...UNCERTAINTY REMAINS WHETHER THIS WILL AGAIN LIMIT/PREVENT THUNDERSTORM DEVELOPMENT THERE...OR WHETHER THE APPROACHING SHORTWAVE WILL OVERCOME ANY CAP TO SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS. WILL STICK WITH THE CURRENT FORECAST OF 50 POPS ACROSS SE GA. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... THE SEVERE THREAT SHOULD GRADUALLY WANE WITH DIURNAL STABILIZATION THIS EVENING. HOWEVER...THE PASSAGE OF THE SHORTWAVE MAY RESULT IN MORE PERSISTENT CONVECTION INTO TONIGHT...AND ADDITIONAL SHOWERS/THUNDERSTORMS COULD DEVELOP ALONG MESOSCALE BOUNDARIES WELL INTO THE NIGHT. THUS...CONTINUED SLIGHT CHANCE TO CHANCE POPS THROUGH THE NIGHT. && .LONG TERM /SUNDAY THROUGH SATURDAY/... MEANDERING FRONTAL BOUNDARY INLAND WILL REMAIN STALLED OVER OR JUST INLAND OF THE CHS CWFA SUN THROUGH MON WHILE A POTENT UPPER LEVEL TROF...WITH ITS CENTER OVER THE GREAT LAKES AND MAIN AXIS GRADUALLY SWINGING THROUGH THE EASTERN 1/3 OF THE LOWER 48...SLOWLY LIFTS NE. AS THE MAIN AXIS SWINGS EWD SUN...A FEW WAVES OF LOW PRES WILL RIDE NE ALONG THE STALLED SFC BOUNDARY AND SEVERAL SMALL SHORTWAVES WILL RIDE AROUND THE BASE OF THE MEAN TROUGH. THE MOISTURE COLUMN WILL REMAIN DEEP SUN INTO SUN NIGHT AND SFC-BASED INSTABILITY WILL REMAIN AT LEAST MODERATE SO WILL LOOK FOR GOOD COVERAGE OF SHWRS/TSTMS BY SUN AFTN. AM NOT LOOKING FOR MUCH OF A SEVERE THREAT AS EXTENSIVE CLOUD COVER AND WEAK MIDLVL LAPSE RATES WILL MITIGATE THOSE CONCERNS...BUT WITH MIDLVL JETTING OF 25-30 KT AND ANY SEABREEZE THE POTENTIAL IS THERE FOR AT LEAST ISOLD SEVERE STORMS. THAT BEING SAID...WITH PWATS AROUND 2 INCHES AND MORE DYNAMICS AT PLAY... WILL RUN WITH LIKELY POPS FOR SUN FOR MAINLY THE AFTN HOURS. SCATTERED SHWRS/TSTMS WILL CONTINUE SUN NIGHT INTO MON AS THE MAIN LONGWAVE TROUGH SHIFTS TWD THE E COAST...HELPING NUDGE THE SFC FRONTAL BOUNDARY E. THERE ARE CONFLICTING SIGNS AS TO COVERAGE AND STRENGTH OF STORMS. THE MOISTURE COLUMN WILL NOT BE QUITE AS DEEP BUT...ASSUMING THE AREA IS NOT OVERLY WORKED OVER SUN...THERE WILL BE RESIDUAL SFC BOUNDARIES AND GREATER CONVERGENCE DUE TO THE WIND SHIFT AHEAD OF THE FRONT. IN ADDITION...INSTABILITY INDICES ARE MORE IMPRESSIVE ON SUN /TT NEAR 50...CAPES OVER 2000 J/KG...LI NEAR -6/ AND THE RRQ STILL LOOKS TO BE FOUND JUST W OF THE CHS CWFA ALOFT. THUS...ALTHOUGH THE COVERAGE MAY BE LESS...SHOULD ENOUGH BREAKS IN THE SUNSHINE BE FOUND THEN THERE IS A GROWING THREAT FOR SEVERE WX. FOR NOW...WILL KEEP POPS IN THE MID-HIGH CHC CATEGORY FOR MAINLY MON AFTN. THE UPPER LEVEL LONGWAVE TROUGH AXIS LOOKS TO REACH THE SC/GA SHORELINE BY DAYBREAK TUE AND CONTINUE MOVG OFFSHORE...ALLOWING FOR A WNW UPPER LEVEL FLOW AND SFC HIGH PRESSURE TO WORK BACK INTO THE AREA TUE. HIGH PRESSURE WILL THEN REMAIN OVER THE AREA TUE-FRI WHILE A RELATIVELY ZONAL FLOW ALOFT CONTINUES. MORE THAN A FEW KINKS IN THE UPPER LEVEL FLOW WILL MOVE THROUGH THE AREA...ANY OF WHICH MAY ACT WITH THE DIURNAL SEABREEZE TO KICK OFF ISOLD TO SCT SHWRS/TSTMS MAINLY EACH AFTN AND EVE TUE-FRI. THE ONLY EXCEPTION WOULD BE WED WHICH WILL HAVE A BUBBLE DOME OF HIGH PRESSURE BOTH AT THE SFC AND ALOFT SLIDING E THROUGH THE AREA SO HAVE KEPT WED DRY. OTHERWISE... 20/30 POPS WILL SUFFICE FOR TUE...THU AND FRI. TEMPS WILL GENERALLY RUN SLIGHTLY BELOW NORMAL SUN AND MON WITH THE CLOUD/RAIN COMPLICATIONS DUE TO THE DISTURBANCES AT THE SFC AND ALOFT. ONCE THE FRONTAL SYSTEM MOVES OFFSHORE AND HIGH PRESSURE DOMINATES...TEMPS WILL GO ON A WARMING TREND AND WIND UP SLIGHTLY ABOVE NORMAL FOR THE MIDDLE AND END OF NEXT WEEK. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP NEAR THE KCHS AIRPORT ALONG A STATIONARY BOUNDARY THIS AFTERNOON. EXPECT ACTIVITY TO EXPAND AND LAST THROUGH SUNSET. KSAV MAY SEE A THUNDERSTORM IN ITS VICINITY BUT THE ENVIRONMENT IS LESS UNSTABLE IN SOUTHEASTERN GEORGIA THAN IN SOUTHEAST SOUTH CAROLINA. WILL CONTINUE TO MONITOR THE SITUATION AT BOTH SITES AND WILL AMEND IF/WHEN NECESSARY. EXPECT MAINLY VFR CONDITIONS EXCEPT IN AND AROUND CONVECTION. SOME MVFR VISIBILITIES MAY CREEP IN TO BOTH TERMINALS OVERNIGHT. HOWEVER...LOW CONFIDENCE AT THIS TIME DUE TO THE SIMILAR REGIME AS LAST NIGHT AND VERY LITTLE IN THE WAY OF FOG DEVELOPED. WILL REEVALUATE THIS CASE AT LATER TAF ISSUANCES. SHOULD EXPECT ANOTHER ROUND OF CONVECTION SUNDAY AFTERNOON BUT EXPECT IT TO BEGIN AFTER 18Z. EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN SHRA/TSRA THROUGH MONDAY...THEN GENERALLY VFR WEATHER THE REST OF THE WEEK. && .MARINE... THE SEA BREEZE WILL AGAIN ENHANCE THE SYNOPTIC ONSHORE FLOW THIS AFTERNOON. TONIGHT...EXPECT ANOTHER NOCTURNAL SURGE OF SOUTHERLY WINDS AT LEAST 15-20 KNOTS...ACCOMPANIED BY SEAS AT LEAST 2-4 FT. A FEW HOURS OF SCA WIND GUSTS CANNOT BE RULED OUT BUT DOES NOT APPEAR LIKELY AT THIS TIME. MEANWHILE...A FEW THUNDERSTORMS MAY PRODUCE HAIL...STRONG WINDS AND WATERSPOUTS TODAY INTO TONIGHT. WITH THE FRONTAL BOUNDARY REMAINING JUST INLAND SUN THROUGH MON AND A MODEST PINCHED GRADIENT...WIND SPEEDS WILL REMAIN ARND 15 KT OR REACH INTO THE 15-20 KT RANGE BUT CONDITIONS LOOKS TO REMAIN BELOW SCA LEVELS. WITH WINDS SHIFTING TO HAVE A SLIGHT OFFSHORE COMPONENT...NOT MUCH OF A FAVORABLE FETCH WILL BE AVAILABLE SO WILL CAP ALL NEARSHORE WATERS AT 4 FT WHILE THE OUTER GA WATERS MAY REACH 5 FT AT TIMES. BY LATE TUE...HIGH PRES WILL MOVE IN AND THE AREA OF HIGH PRES WILL REMAIN OVER THE WATERS THROUGH THE REST OF THE WEEK. THIS WILL ALLOW FOR SETTLING CONDITIONS WITH NO HEADLINES NEEDED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 21, 5:10 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 510 AM EDT SAT JUN 21 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 510 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...CONDITIONS WILL AGAIN FAVOR SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS MUCH OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA TODAY INTO TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND LARGE HAIL EXCEEDING ONE INCH IN DIAMETER. ALSO...ISOLATED TORNADOES AND WATERSPOUTS ARE POSSIBLE. FURTHER...THUNDERSTORMS WILL PRODUCE FREQUENT...DANGEROUS LIGHTNING AND MAY PRODUCE LOCALLY EXCESSIVE RAINFALL. ANY THUNDERSTORM MAY BECOME SEVERE ACROSS THE REGION TODAY AND TONIGHT. HOWEVER...THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL OCCUR BETWEEN NOON AND 9 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SUNDAY INTO MONDAY. THESE DISTURBANCES...IN COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA EACH AFTERNOON AND EVENING. THE MAIN HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 21, 1:31 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 131 PM EDT SAT JUN 21 2008 SCZ043>045-050-211830- BERKELEY-CHARLESTON-DORCHESTER-INLAND COLLETON- 131 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY...COLLETON COUNTY AND CHARLESTON COUNTY THROUGH 230 PM EDT... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR NORMAN LANDING... OR ABOUT 14 MILES WEST OF SUMMERVILLE...MOVING EAST AT 13 MPH. AREAS IN AND AROUND COTTAGEVILLE...GIVHANS...JEDBURG... KNIGHTSVILLE...LADSON...RIDGEVILLE...ROUND O...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 230 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
Special weather statement, Jun 21, 1:37 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 137 PM EDT SAT JUN 21 2008 GAZ118-119-SCZ047-048-051-211800- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER- 137 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY...CHATHAM COUNTY AND JASPER COUNTY THROUGH 200 PM EDT... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR UNION JUNCTION... OR ABOUT OVER SAVANNAH...MOVING EAST AT 12 MPH. AREAS IN AND AROUND GARDEN CITY...ISLE OF HOPE...RIVERSIDE... SANDFLY...SAVANNAH...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 200 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. 33
Local storm report, Jun 21, 1:39 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
139 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG STRAWBERRY 33.09N 80.03W
06/21/2008 BERKELEY SC PUBLIC
PUBLIC REPORTED A PINE TREE 10 TO 12 INCHES IN DIAMETER
ACROSS COLONY POST LOOP ROAD IN SPRING GROVE PLANTATION.
0120 PM HAIL STRAWBERRY 33.09N 80.03W
06/21/2008 E1.00 INCH BERKELEY SC PUBLIC
&&
REBLocal storm report, Jun 21, 1:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL SAVANNAH 32.05N 81.08W
06/21/2008 E0.25 INCH CHATHAM GA EMERGENCY MNGR
&&
33Special weather statement, Jun 21, 1:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 149 PM EDT SAT JUN 21 2008 GAZ088-101-SCZ042-047-211845- EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN- 149 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...SCREVEN COUNTY...HAMPTON COUNTY AND JASPER COUNTY THROUGH 245 PM EDT... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DE LOACH TO BERRYVILLE...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF RIDGELAND TO 9 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 18 MPH. AREAS IN AND AROUND FURMAN...GARNETT...GILLISONVILLE...GRAYS... PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...TARBORO...TILLMAN... CLYO...EBENEZER...SHAWNEE AND STILLWELL WILL BE IMPACTED THROUGH 245 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 21, 2:00 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 200 PM EDT SAT JUN 21 2008 GAZ116>119-SCZ047-048-051-211900- BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER- 200 PM EDT SAT JUN 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY...BEAUFORT COUNTY... CHATHAM COUNTY AND JASPER COUNTY THROUGH 300 PM EDT... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RIVERSIDE TO FORT MCALLISTER...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF SAVANNAH TO 8 MILES EAST OF RICHMOND HILL...MOVING EAST AT 16 MPH. ADDITIONAL STORMS ARE DEVELOPING IN THE AREA. AREAS IN AND AROUND BURROUGHS...FORT MCALLISTER...ISLE OF HOPE... KELLER...RICHMOND HILL...RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST WILL LIKELY BE IMPACTED THROUGH 300 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:03 PM EDT | Special Marine Warning | CHS | 87 min | |
| Jun 20, 9:42 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jun 21, 12:01 AM EDT | Special Marine Warning | CHS | 89 min | |
| Jun 21, 2:31 AM EDT | Special Marine Warning | CHS | 89 min | |
| Jun 21, 3:29 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 61 min |
| Jun 21, 4:02 AM EDT | Tornado Warning | CHS | Beaufort | 43 min |
| Jun 21, 4:08 AM EDT | Special Marine Warning | CHS | 67 min | |
| Jun 21, 12:53 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 67 min |
| Jun 21, 1:16 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 59 min |
| Jun 21, 1:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 62 min |
| Jun 21, 2:22 PM EDT | Special Marine Warning | CHS | 83 min | |
| Jun 21, 2:24 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jun 21, 2:42 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 63 min |
| Jun 21, 2:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 64 min |
| Jun 21, 3:04 PM EDT | Special Marine Warning | CHS | 56 min | |
| Jun 21, 3:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jun 21, 3:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 50 min |
| Jun 21, 3:34 PM EDT | Special Marine Warning | CHS | 86 min | |
| Jun 21, 3:35 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 55 min |
| Jun 21, 3:53 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 67 min |
| Jun 21, 3:55 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 2 hr |
| Jun 21, 4:03 PM EDT | Special Marine Warning | CHS | 87 min | |
| Jun 21, 4:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 61 min |
| Jun 21, 4:39 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 28 min |
| Jun 21, 4:51 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jun 21, 4:53 PM EDT | Special Marine Warning | CHS | 106 min | |
| Jun 21, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 45 min |
| Jun 21, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 42 min |
| Jun 21, 3:42 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 78 min |
| Jun 21, 4:52 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.